Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 27, NWS Albuquerque, NM

April 21, 2017

NWS Albuquerque, NM issued this wind advisory at Apr 21, 2017, 2:53 AM MDT. It took effect at Apr 21, 2017, 10:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2017, 2:53 AM MDT (08:53 UTC)
In effect from
Apr 21, 2017, 10:00 AM MDT
Expired
Apr 21, 2017, 4:24 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

574 
WWUS75 KABQ 210853
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
253 AM MDT Fri Apr 21 2017

...GUSTY WEST TO NORTHWEST WINDS TODAY...

.Strong and gusty west to northwest winds will develop today both
ahead of and behind a Pacific cold front. In particular, the
Central Highlands will see speeds that exceed wind advisory
threshold for much of the day.

NMZ523-220000-
/O.NEW.KABQ.WI.Y.0027.170421T1600Z-170422T0000Z/
Central Highlands-
253 AM MDT Fri Apr 21 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 10 AM this morning to 6 PM MDT
this evening. 

* LOCATION...Central Highlands

* WINDS...West to northwest 30 to 35 mph with occasional gusts to
  45 mph.

* TIMING...Winds increasing this morning, peaking around mid day,
  then decreasing early this evening.

* VISIBILITY...No restrictions.

* LOCAL IMPACTS...Hazardous cross winds will impact north-to-
  south oriented roads like Highway 285. Light weight and 
  unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
671 
WWUS75 KABQ 212224
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
424 PM MDT Fri Apr 21 2017

NMZ523-212330-
/O.CAN.KABQ.WI.Y.0027.000000T0000Z-170422T0000Z/
Central Highlands-
424 PM MDT Fri Apr 21 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Wind speeds near Clines Corners, while breezy, are shy of advisory
criteria this afternoon. Therefore, the wind advisory is
cancelled. However, gusts near 30 or 35 mph will be possible 
through sunset. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:41 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 21, 12:41 AM MDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1241 AM MDT Fri Apr 21 2017

.AVIATION...
06Z TAF CYCLE
Increasing west to northwest flow will mix to the surface today and
produce wind gusts to between 25 and 35kts this afternoon. A
backdoor cold front will drop down the Eastern Plains Friday night
and result in a wind shift and potential for MVFR cigs at KLVS and
KTCC by early Saturday morning.

11

&&

.PREV DISCUSSION...315 PM MDT Thu Apr 20 2017...
.SYNOPSIS...
Relatively quiet through early next week aside from some showers and
thunderstorms tonight in the northern mountains and northeast. More
active weather to return starting Tuesday and continuing through the
remainder of the week.

&&

.DISCUSSION...
Short wave trough aloft crossing NM this afternoon with a few showers
over the northern mountains. Not much lightning to this point but
expect some storms through at least this evening over the northern
mountains and northeast. Not much rain expected but could be strong
wind gusts with dewpoints mostly between 30 and 35 in this area.

Another impulse will cross NM Friday with breezy to windy conditions
for many areas. Cooler air will be ushered in from west to east, then
north to south with another back door front late Friday through Friday
night. Light to moderate east gap winds likely late Friday night into
the Rio Grande Valley. A few showers and thunderstorms will be
confined to the Sangre de Cristo's and northeast Friday and Friday
night.

The weekend will be mostly dry aside from a few showers over the
Sangre de Cristo mountains and far northeast highlands. It will be
be to chilly in the east Saturday with well below normal highs. It
will warm back up quickly though on Sunday. The west will warm up
both days of the weekend. Winds will be the lightest of the entire
forecast period this weekend, although moderate winds will be felt in
the northeast Sunday.

It will be dry, breezy to windy and warm to start off next week. Then
a series of upper level short wave trough will gradually carve out a
long wave trough over the southwest from Tuesday through Friday. The
models are still at odds as to how deep the trough will be, with the
GFS creating a closed low over NM Friday night while the European and
Canadian only have a short wave trough zipping by. Overall a cooling
trend with increasing chances of precipitation as we go through next
week. CHJ

&&

.FIRE WEATHER...
Current radar imagery is showing isolated to scattered showers and
thunderstorms developing across the NC Mtns. The latest high
resolution models have indicated that more storm development will
favor areas along and east of the Sangre De Cristos toward the late
aftn/early evening period. Storm motions will be west to east as
coverage expands across NC to NE NM. Anticipate gusty to erratic
wind gusts near storm activity with little wetting precipitation
accumulation. Some cloud to ground lightning strikes will be
possible with storm activity. Meanwhile, breezy to windy southernly
winds will favor central and eastern areas while strengthening
westerlies favor western areas through Fri.

Fri will be windier and drier as the upper level system pushes out
of central CO into the central plains. Temperatures will cool several
degrees below normal along and north of the I-40 corridor while
areas south of the corridor remain above normal. Min RH values will
fall into the low teens areawide except the extreme NE Plains. NW
winds will be breezy to windy areawide with stronger, advisory level
winds across the east central plains. Low haines indices will favor
areas north of the I-40 corridor resulting from cooler temperatures
and below normal mixing heights across portions of central and
northwestern areas. Higher haines will favor southern fire wx zones.
Good to excellent vent rates will favor much of the state except
across the Chuskas and the extreme NC mtns bordering CO. Decided to
upgrade fire wx zones 101, 106, 107, and 108 from fire wx watches to
red flag warnings for Fri.

Another back door front will slide into the eastern plains Fri night
into Sat morning ushering more cool and moist conditions to the
eastern plains. The front looks to stall along the central mtn chain
Sat before pushing westward toward the ContDvd on Sun. Expect
dewpoints to rise a bit in its wake followed by breezy to windy gap
winds within the RGV Sun. Look for RH levels to improve central and
east Sat and early Sun. Upper level ridging will build over the
state Sun before flattening Mon through Wed allowing drier, westerly
zonal flow with occasional breezy to windy condtions at the surface.
Our next chance for any unsettling weather will be toward the latter
half of the week as a potent Pacific system dives across the Great
Basin into NM developing possible wetter and cooler conditons. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 8 PM MDT this evening
for the following zones... NMZ101-106>108.

&&

33
Hazardous weather outlook, Apr 20, 3:54 AM MDT, 22 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
354 AM MDT Thu Apr 20 2017

NMZ501>540-211130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
354 AM MDT Thu Apr 20 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Showers and a few thunderstorms will likely develop across the
northern mountains this afternoon, spreading east to the northeast
highlands and plains this evening and overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few showers or storms may linger into Friday across the far
northeast highlands and northeast plains. Strong west and northwest
winds are are likely for most areas Friday afternoon and evening. A
backdoor cold front will move south through the eastern plains Friday
night and through the remainder of the state Saturday. Much cooler
temperatures are in store for Saturday, especially east.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

01

In the hours before

Special weather statement, Apr 20, 10:25 PM MDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1025 PM MDT THU APR 20 2017

NMZ527-530-210530-
Union County-Raton Ridge/Johnson Mesa-
1025 PM MDT THU APR 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 1130 PM MDT...

At 1025 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Capulin, or 16 miles west of Des Moines, moving east-
northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Des Moines, Folsom and Capulin.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3683 10336 3661 10417 3678 10425 3700 10369
      3700 10345
TIME...MOT...LOC 0425Z 248DEG 31KT 3673 10413

33
Special weather statement, Apr 20, 10:53 PM MDT, 4 hours before
Special Weather Statement
National Weather Service Albuquerque NM
1053 PM MDT THU APR 20 2017

NMZ527-528-210530-
Far Northeast Highlands-Raton Ridge/Johnson Mesa-
1053 PM MDT THU APR 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 1130 PM MDT...

At 1053 PM MDT, Doppler radar was tracking a strong thunderstorm near
Raton, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Raton and Sugarite.

This includes Interstate 25 between Mile Markers 441 and 453.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3696 10383 3670 10445 3684 10454 3700 10430
      3700 10383
TIME...MOT...LOC 0453Z 237DEG 33KT 3682 10443

33
Special weather statement, Apr 20, 11:50 PM MDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1150 PM MDT THU APR 20 2017

NMZ527-530-210615-
Union County-Raton Ridge/Johnson Mesa-
1150 PM MDT THU APR 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 1215
AM MDT...

At 1149 PM MDT, Doppler radar was tracking a strong thunderstorm over
Folsom, or 7 miles northwest of Des Moines, moving northeast at 30
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Frequent and dangerous cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Des Moines and Folsom.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3674 10318 3671 10399 3695 10400 3700 10389
      3700 10334
TIME...MOT...LOC 0549Z 242DEG 27KT 3686 10389

CA
Special weather statement, Apr 21, 2:00 AM MDT, 53 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
200 AM MDT FRI APR 21 2017

NMZ530-531-210845-
Union County-Harding County-
200 AM MDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARDING AND WEST CENTRAL
UNION COUNTIES UNTIL 245 AM MDT...

At 200 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gladstone to near Roy. Movement was east
at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Roy, Bueyeros, Gladstone, Mount Dora and Yates.

Frequent dangerous cloud to ground lightning is occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3595 10357 3586 10424 3622 10406 3622 10401
      3631 10401 3645 10394 3656 10342
TIME...MOT...LOC 0800Z 247DEG 42KT 3634 10398 3589 10422

33
Special weather statement, Apr 21, 2:01 AM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
201 AM MDT FRI APR 21 2017

NMZ530-210845-
Union County-
201 AM MDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
245 AM MDT...

At 201 AM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Des Moines, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Union
County.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3679 10308 3679 10366 3696 10368 3700 10345
      3700 10310
TIME...MOT...LOC 0801Z 263DEG 24KT 3689 10359

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:25 PM MDTSpecial Weather StatementABQUnion65 min
Apr 20, 10:39 PM MDTSevere Thunderstorm WarningABQColfax, Union34 min
Apr 20, 10:53 PM MDTSpecial Weather StatementABQColfax37 min
Apr 20, 11:50 PM MDTSpecial Weather StatementABQUnion25 min
Apr 21, 2:00 AM MDTSpecial Weather StatementABQUnion45 min
Apr 21, 2:01 AM MDTSpecial Weather StatementABQUnion44 min

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.